Alert archive / New York / Dense Fog Advisories in 2012

Dense Fog Advisory 3, NWS Buffalo, NY

August 15, 2012Erie County, New York

NWS Buffalo, NY issued this dense fog advisory at Aug 15, 2012, 6:18 AM EDT for Erie County, New York. It was in force for 64 min.

The area

The counties it named.

The facts

Issued
Aug 15, 2012, 6:18 AM EDT (10:18 UTC)
Expired
Aug 15, 2012, 7:22 AM EDT
In force
64 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS71 KBUF 151018
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
618 AM EDT WED AUG 15 2012

NYZ010-151300-
/O.NEW.KBUF.FG.Y.0003.120815T1018Z-120815T1300Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
618 AM EDT WED AUG 15 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* LOCATIONS...NORTHERN ERIE COUNTY...INCLUDING THE CITY OF BUFFALO
  AND ITS NEARBY SUBURBS.

* TIMING...THROUGH 9 AM THIS MORNING.

* VISIBILITIES...AS LOW AS A QUARTER MILE AT TIMES.

* IMPACTS...SEVERELY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY
REDUCE VISIBILITIES, RESULTING IN HAZARDOUS DRIVING CONDITIONS IN
SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN,
AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE.
STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

&&

$$

JJR
1 follow-up statement
958 
WWUS71 KBUF 151122
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
722 AM EDT WED AUG 15 2012

NYZ010-151230-
/O.CAN.KBUF.FG.Y.0003.000000T0000Z-120815T1300Z/
NORTHERN ERIE-
INCLUDING THE CITY OF...BUFFALO
722 AM EDT WED AUG 15 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE DENSE
FOG ADVISORY. 

THE DENSE FOG HAS QUICKLY THINNED OUT FOLLOWING
SUNRISE...THEREFORE THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

$$

JJR

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this dense fog advisory went out at Aug 15, 5:17 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 15, 5:17 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT WED AUG 15 2012

.SYNOPSIS...
A LINGERING UPPER LEVEL DISTURBANCE WILL KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS IN PLACE FROM THE GENESEE VALLEY EASTWARD
TODAY...BEFORE HIGH PRESSURE BUILDS INTO THE REGION TONIGHT AND
PROVIDES US WITH A BEAUTIFUL DAY ON THURSDAY. ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL THEN ACCOMPANY THE PASSAGE OF A COLD
FRONT THURSDAY NIGHT AND FRIDAY...WITH COOLER AND DRIER AIR THEN
BUILDING INTO THE AREA FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
915Z UPDATE...AREA SURFACE OBS AND WEBCAMS BOTH SHOW THAT SOME
PATCHY DENSE FOG HAS DEVELOPED WHERE SKIES HAVE CLEARED...ACROSS
PORTIONS OF THE NIAGARA FRONTIER AND GENESEE VALLEY. WHILE THE
TRANSIENT AND AREAL COVERAGE OF THIS DOES NOT WARRANT A DENSE FOG
ADVISORY...HAVE UPDATED THE FORECAST FOR THE AFFECTED AREAS TO
INDICATE PATCHES OF DENSE FOG EARLY THIS MORNING. OTHERWISE...NO
CHANGES TO THE PREVIOUS FORECAST THINKING WHICH FOLLOWS BELOW.

AS OF 0730Z...REGIONAL WATER VAPOR IMAGERY SHOWS BROAD UPPER LEVEL
TROUGHING SITUATED ACROSS THE GREAT LAKES AND NORTHEAST...WITH
SURFACE ANALYSES SHOWING A RATHER DIFFUSE ASSOCIATED SURFACE TROUGH
EXTENDING FROM SOUTHERN QUEBEC SOUTHWARD TO THE DELMARVA REGION.
WHILE REGIONAL RADARS SHOW THAT THE BULK OF THE SHOWER ACTIVITY
ASSOCIATED WITH THIS LOW LEVEL TROUGH NOW LIES TO THE EAST OF OUR
AREA...A FEW ISOLATED SHOWERS STILL LINGER ACROSS THE SAINT
LAWRENCE VALLEY AND PORTIONS OF LAKE ERIE AND LAKE ONTARIO. THE
ACTIVITY OVER THE LAKES PROBABLY AT LEAST PARTLY OWES ITS EXISTENCE
TO THE WARMTH AND INSTABILITY SUPPLIED BY THE VERY WARM LAKE
WATERS...WITH AREAS OF LOCALIZED LOW-LEVEL CONVERGENCE HELPING TO
PROVIDE THE NECESSARY TRIGGER.

THROUGH ABOUT 8 OR 9 AM THIS MORNING...GENERALLY EXPECT THIS
ISOLATED SHOWER ACTIVITY TO CONTINUE...WITH PERHAPS A SLIGHT UPTICK
IN THE ACTIVITY EAST/SOUTHEAST OF LAKE ONTARIO OWING TO SOME
POSSIBLE LAKE ENHANCEMENT. WILL THEREFORE KEEP GENERAL SLIGHT CHANCE
POPS IN PLAY THROUGH THAT TIME AREAWIDE...WITH CHANCE POPS FOUND
EAST OF LAKE ONTARIO. OTHERWISE...EXPECT GENERALLY QUIET WEATHER
WITH PATCHY FOG AND/OR LOW CLOUDS TO CONTINUE THROUGH THIS TIME
GIVEN CONTINUED LIGHT WINDS AND THE NEAR SATURATED CONDITIONS IN THE
BOUNDARY LAYER.

AFTER THAT...WE SHOULD SEE ANY FOG AND LOWER CLOUDS DISSIPATE
THROUGH THE BALANCE OF THE MORNING WITH DIURNAL HEATING/MIXING AND
RESULTANT DRYING OUT OF THE BOUNDARY LAYER. THIS SAID...WITH THIS
HEATING AND UPPER TROUGHING/COOL AIR LINGERING ALOFT...INSTABILITY
LEVELS WILL ALSO BE ON THE RISE AGAIN...AND WILL INCREASE ENOUGH BY
MIDDAY/EARLY AFTERNOON TO ALLOW FOR THE CHANCE OF SOME MORE SHOWER
AND THUNDERSTORM ACTIVITY FROM ABOUT THE GENESEE VALLEY EASTWARD...
WITH THE GREATEST CONVECTIVE CHANCES COMING ACROSS THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY...WHICH WILL BE IN CLOSEST PROXIMITY TO
THE LINGERING LOW-LEVEL TROUGH. MEANWHILE ACROSS FAR WESTERN NEW
YORK...EXPECT GENERALLY DRY CONDITIONS AS RIDGING AND DRIER AIR
NOSES EASTWARD FROM THE CENTRAL LAKES AND OHIO VALLEY.

TONIGHT...ANY CONVECTION ACROSS EASTERN SECTIONS WILL WIND DOWN THIS
EVENING WITH THE LOSS OF HEATING AND THE DEPARTURE OF THE MAIN
SURFACE TROUGH/DEEPER MOISTURE INTO NEW ENGLAND...AND AS THE
AFOREMENTIONED AREA OF HIGH PRESSURE AND DRIER AIR BUILDS DIRECTLY
OVERHEAD. THIS LATTER FEATURE WILL ALSO BRING CLEARING SKIES...WHICH
WHEN COUPLED WITH LIGHT WINDS WILL ALLOW FOR SOME VALLEY FOG TO
DEVELOP ACROSS THE SOUTHERN TIER OVERNIGHT.

WITH REGARD TO TEMPS...850 MB TEMPS OF AROUND +12C WILL SUPPORT
WIDESPREAD HIGHS IN THE MID TO UPPER 70S TODAY. LOWS IN THE MID 50S
TO AROUND 60 WILL THEN FOLLOW FOR MOST PLACES TONIGHT...THOUGH
INTERIOR SECTIONS OF THE SOUTHERN TIER COULD SEE READINGS DROP TO
AROUND THE 50 DEGREE MARK.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THIS WILL BE A TRANSITION PERIOD ACROSS THE GREAT LAKES REGION AS WE
WILL FIND OURSELVES IN THE MIDST OF A MAJOR PATTERN CHANGE. IF THIS
WERE MID WINTER...WE WOULD BE LOOKING AT A SIGNIFICANT SHOT OF
ARCTIC AIR WITH THE GREAT LAKES SNOWBELTS LOOKING FORWARD TO
NOTEWORTHY SNOW ACCUMULATIONS. INSTEAD...WE CAN ANTICIPATE SEVERAL
DAYS OF BELOW NORMAL TEMPERATURES AND A PREVIEW OF EARLY FALL. THATS
GETTING A LITTLE AHEAD OF OURSELVES THOUGH.

SETTING THE STAGE FOR THE PATTERN CHANGE WILL BE A POLAR VORTEX THAT
HAS BEEN ANCHORED OVER THE CANADIAN ARCTIC (70N 100W). THE CHILLIEST
AIR IN THE NORTHERN HEMISPHERE IS ASSOCIATED WITH THIS DEEP CLOSED
LOW...AND IT WILL BE A SLICE OF THIS AIRMASS THAT WILL MAKE ITS WAY
SOUTHWARD TO THE LOWER 48....AND IN PARTICULAR...THE GREAT LAKES
REGION. USHERING IN THIS MUCH COOLER AIR WILL BE A POTENT SHORTWAVE
THAT CAN BE SEEN IN WV IMAGERY THIS MORNING DIGGING SOUTHEAST FROM
THE CANADIAN ROCKIES. IT WILL MAKE ITS WAY ACROSS THE PRAIRIES OF
SASKATCHEWAN DURING THE NEXT 24 HOURS BEFORE DIGGING ACROSS THE
GREAT LAKES REGION. THIS WILL EVENTUALLY HELP TO PHASE THE CURRENT
SPLIT FLOW OVER THE EASTERN U.S. AS A DEEP LONGWAVE TROUGH WILL
BECOME ESTABLISHED OVER THE EASTERN HALF OF NORTH AMERICA. THE
DETAILS...

THE AFOREMENTIONED VIGOROUS SHORTWAVE WILL DIG ACROSS THE UPPER
GREAT LAKES ON THURSDAY. THIS WILL AMPLIFY A PROGRESSIVE SHORTWAVE
RIDGE OVER THE LOWER GREAT LAKES IN THE PROCESS WHILE SFC HIGH
PRESSURE WILL NOSE NORTH FROM THE OHIO VALLEY. THE RESULTING
SUBSIDENCE WILL PRODUCE A SUNNY WARM FOR OUR REGION...WITH
MODERATING H85 TEMPS SUPPORTING AFTERNOON TEMPERATURES IN THE 80S.

THE HIGH WILL QUICKLY BE SHUNTED TO OUR SOUTHEAST THURSDAY NIGHT AS
THE DIGGING H5 SHORTWAVE WILL PUSH A COLD FRONTAL BOUNDARY ACROSS
SOUTHERNMOST ONTARIO TO BUFFALO'S DOORSTEP BY DAYBREAK FRIDAY. A
STRENGTHENING SOUTHERLY FLOW AHEAD OF THE FRONT WILL KEEP MERCURY
LEVELS ABV NORMAL THROUGHOUT THE NIGHT...WITH SHOWERS AND GUSTY
THUNDERSTORMS BECOMING LIKELY OVER THE WESTERN COUNTIES AS THE NIGHT
PROGRESSES. WHILE THE DIURNAL TIMING WILL LIMIT THE AMOUNT OF SFC
BASED INSTABILITY AHEAD OF THE FRONT...THIS WILL BE A DYNAMICALLY
DRIVEN CONVECTIVE EVENT WITH UNIFORMILY ALIGNED WINDS AND MODERATE
AMOUNTS OF SPEED SHEAR LENDING TO THE POSSIBILITY FOR STRONG WIND
GUSTS ALONG AND IMMEDIATELY THE FRONTAL PASSAGE. WHILE OUR CWA IS
NOT OUTLINED (SLGT RISK AREA) BY THE STORM PREDICTION CENTER...WE
WILL MENTION THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK PRODUCT.

THE FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL NEW YORK
FRIDAY MORNING WITH THE 3-4 HOUR WINDOW OF CONVECTION QUICKLY GIVING
WAY TO SUBSIDENCE AND MID LEVEL DRYING...ALONG WITH SIGNIFICANT COLD
AIR ADVECTION. H85 TEMPS THAT WILL BE IN THE VCNTY OF 14C IN THE
MORNING WILL DROP OFF TO AROUND 8C BY EVENING. THIS WILL LIKELY
OFFSET DIURNAL HEATING SO THAT OUR HIGH TEMPERATURES SHOULD BE
EXPERIENCED CLOSER TO LUNCHTIME BEFORE SLOWLY FALLING TEMPERATURES
ARE FELT IN THE AFTERNOON. HIGHS WILL GENERALLY BE IN THE 70S.

THE TRANSITION IN THE LONGWAVE PATTERN WILL BE COMPLETE BY FRIDAY
NIGHT AS A CLOSED OFF H5 LOW WILL BE IN THE VCNTY OF HUDSON BAY
WHILE EXPANSIVE HIGH PRESSURE WILL BE CENTERED OVER THE UPPER
MISSISSIPPI VALLEY. THIS WILL KEEP A COLD ADVECTIVE WEST TO
SOUTHWEST FLOW IN PLACE OVER OUR REGION WITH H85 TEMPS CONTINUING TO
FALL TO ABOUT 6C. WHILE THIS WILL CERTAINLY CREATE SOME INSTABILITY
OVER THE WARM LAKES...A WEALTH OF DRY AIR ALONG WITH A MODERATELY
SHEARED ENVIRONMENT WILL LIMIT THE RESPONSE FROM THE LAKES. WILL
KEEP DRY WEATHER INTACT AT THIS POINT WITH ONLY LIMITED DOWNSTREAM
CLOUD COVER. OVERNIGHT LOWS SHOULD BE IN THE 50S REGIONWIDE WITH
ONLY THE CHILLIES SRN TIER VALLEYS POSSIBLY FEELING TEMPS IN THE
UPPER 40S.

SEASONABLY COOL WEATHER WILL FOLLOW FOR SATURDAY AND SATURDAY NIGHT
AS THE STRONGLY POSITIVE PNA PATTERN WILL BE LOCKED IN PLACE ACROSS
NORTH AMERICA. THIS WILL INCLUDE A FULL LATITUDE TROUGH OVER THE
EASTERN U.S. WITH HIGH PRESSURE EXTENDING FROM THE NORTHERN PLAINS
TO THE MID ATLANTIC REGION. THIS PATTERN WILL KEEP A DIRECT FEED OF
AUTUMN LIKE AIR COMING OUT OF CENTRAL CANADA WITH H85 TEMPS OF ABOUT
8C BEING FOUND OVER OUR FORECAST AREA. SFC TEMPS WILL ONLY REACH THE
THE UPPER 60S ACROSS THE HIGHER ELEVATIONS AS A RESULT WHILE
AFTERNOON TEMPS WILL RANGE FROM 70 TO 75 MOST ELSEWHERE. THESE
READINGS WILL AVERAGE ABOUT 5 DEG F BELOW NORMAL MID AUGUST VALUES.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
WHILE TEMPERATURES ON THE WHOLE WILL REMAIN A LITTLE BELOW NORMAL
DURING THIS PERIOD...WE WILL START TO EXPERIENCE A WARMING TREND.
THE FEED OF AUTUMN LIKE AIR OUT OF THE NW TERRITORIES WILL BASICALLY
EMPTY OUT TO THE SOUTH BY THE END OF THE WEEKEND WHILE AT THE SAME
TIME...THE NEXT SIGNIFICANT SHORTWAVE WILL TRACK ACROSS THE YUKON TO
CUT OFF THE REMAINING NORTHERLY FLOW AND ESTABLISH A PACIFIC BASED
MODERATING TREND. THIS WILL ULTIMATELY BREAK DOWN THE HIGHLY
AMPLIFIED +PNA PATTERN AS THE DOWNSTREAM CLOSED LOW OVER NORTHERN
ONTARIO WILL GET ERODED BY RISING HGTS OVER THE CANADIAN PRAIRIES.
WITHOUT ANY BLOCKING RIDGE OVER THE NORTH ATLANTIC...THE PATTERN
WILL ONCE AGAIN BECOME PROGRESSIVE.

ZOOMING IN TO THE GREAT LAKES REGION...THE DEEP CYCLONIC UPPER LEVEL
FLOW WILL REMAIN IN PLACE WHILE THE DOMINANT SFC FEATURE WILL
CONTINUE TO BE HIGH PRESSURE OVER THE UPPER MID WEST. THIS WILL KEEP
FAIR COOL WEATHER OVER THE REGION...BUT IT IS NOT OUT OF THE
QUESTION THAT A SUBTLE SHORTWAVE WILL ROTATE THROUGH THE BASE OF THE
TROUGH AND TOUCH OFF SOME ISOLATED SHOWERS. PAST RUNS OF THE ECMWF
HAD BEEN SUGGESTING THIS...BUT THE 00Z RUN WAS GENERALLY 'DRY' AS
WAS THE MEDIUM RANGE GFS.

DAYTIME HIGHS SUNDAY AND MONDAY WILL RANGE FROM THE UPPER 60S ACROSS
THE ELEVATED TERRAIN TO THE MID 70S ACROSS THE LAKE PLAINS...WHILE
OVERNIGHT LOWS WILL LARGELY BE IN THE 50S. WITHOUT A CONTINUED FEED
OF COOL AIR FROM THE NORTH...OUR AUTUMN LIKE AIRMASS WILL MODIFY SO
THAT WE CAN ANTICIPATE TEMPERATURES TO BE SOME 5 DEG F HIGHER BY
TUESDAY.

LOOKING FURTHER DOWN THE ROAD...A LOW AMPLITUDE PACIFIC FLOW SHOULD
DOMINATE THE CONUS FOR THE LATTER PART OF NEXT WEEK WITH A RETURN TO
ABOVE NORMAL TEMPERATURES.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 12Z/13Z...EXPECT MVFR/IFR CONDITIONS IN PATCHY FOG AND/OR
LOW CLOUDS TO PREVAIL ACROSS THE AREA WITH PLENTIFUL LOW LEVEL
MOISTURE AND LIGHT WINDS REMAINING IN PLACE.

AFTER THAT TIME...EXPECT IMPROVEMENT BACK TO VFR BY LATE
MORNING/MIDDAY WITH DAYTIME HEATING/DRYING OUT OF THE BOUNDARY
LAYER. WITH UPPER TROUGHING LINGERING OVERHEAD...THE DAYTIME
HEATING WILL ALSO LEAD TO A CHANCE OF AFTERNOON SHOWERS AND
POSSIBLY EVEN A FEW THUNDERSTORMS FROM ABOUT THE GENESEE RIVER
VALLEY EASTWARD...WITH THE GREATEST POTENTIAL FOR THESE COMING
ACROSS THE FAR EASTERN FINGER LAKES AND NORTH COUNTRY. SOME OF
THESE COULD PRODUCE BRIEF REDUCTIONS TO MVFR...THOUGH BY AND LARGE
VFR CONDITIONS SHOULD PREVAIL.

TONIGHT...HIGH PRESSURE AND DRIER AIR WILL BUILD INTO THE
REGION...BRINGING A RETURN TO DRY CONDITIONS WITH ANY LINGERING
VFR CIGS SCATTERING OUT. WITH THE CLEARING SKIES AND LIGHT
WINDS...SOME VALLEY FOG WILL BE POSSIBLE ACROSS THE SOUTHERN TIER
LATE.

OUTLOOK...
THURSDAY...VFR.
THURSDAY NIGHT AND FRIDAY...A PERIOD OF SHOWERS/THUNDERSTORMS WITH
ASSOCIATED MVFR...OTHERWISE VFR. SATURDAY AND SUNDAY...VFR.

&&

.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
THROUGH THURSDAY. THERE WILL STILL BE A CHANCE OF A FEW MORE
SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN PORTIONS OF
LAKE ONTARIO TODAY...WITH UNEVENTFUL WEATHER OTHERWISE EXPECTED
THROUGH THURSDAY.

THURSDAY NIGHT AND FRIDAY...A COLD FRONT WILL CROSS THE LOWER LAKES
ALONG WITH THE LIKELIHOOD OF ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY GUSTY WINDS.
BEHIND THE FRONT...A BRISK WESTERLY FLOW OF COOLER AIR WILL SET UP
ACROSS LAKE ONTARIO ON FRIDAY...WITH WINDS AND WAVES POTENTIALLY
REACHING ADVISORY CRITERIA.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, Aug 15, 5:17 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT WED AUG 15 2012

NYZ001>008-010>014-019>021-085-160930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
517 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL SWEEP ACROSS WESTERN AND NORTH CENTRAL
NEW YORK EARLY FRIDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS
FRONT COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
517 AM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL SWEEP ACROSS THE LOWER GREAT LAKES EARLY
FRIDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD
PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 5:58 PM EDTSpecial Marine WarningBUF31 min
Aug 15, 5:58 PM EDTSpecial Weather StatementBUFErie47 min

Nearby

Dense Fog Advisories in New York, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.